Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


about colities
Nov 29, 2010

Hello sir, I'm sujeet from India really I'm so problem last i year's . I have HIV last 4 year's and now i taken durg(Viraday) last 3 year's.Rather i have only one problem in Colitis.after 3 & 4 week always pain in my stomak and problem I don't know why alway's??? I have eat nonveg alway Can you adviced me nonveg a reason for colitis.?I have eat Tabbco. Please sir if you have time please reply me because really i thought i loose everything. Help me sir.Hoping your reply sujeet

Response from Dr. McGowan

Dear Sujeet:

I am sorry to hear about your problems with colitis. Viraday (tenofovir, emtricitabine and efavirenz) can sometimes cause diarrhea or bloating but that is not very common.

Since the symptoms start when you begin the medicines another possibility is that you have an infectious colitis that is caused to "flare up" when your CD4 count goes up on medication. We call this immune reconstitution. It means that your body may be trying to fight back against an infection in the lining of your intestines. This would be common especialy if your CD4 count is low (less tha 50 or 100). Some common infections are MAI (Mycobacterium avium), Tuberculosis, Cytomegalovirus (CMV, especially if it is very painful or causes bloody diarrhea), salmonella, or parasites such as strongyloides, amoeba, cryptosporidium.

You should have your doctor test you for these infections which may also need to be treated to knock them down and allow you to restore the balance of your immune system without causing a flare of colitis.

Best,

Joe



Previous
NON REACTIVE HEPATITIS B
Next
Should I start HAART?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement